Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Before Meds
Jul 23, 2005

I just got my first test done and my viral load is 80,000. and my t cell count is 225. My doctor did a pheno and genotype test to first see if the drug I was resistant to any of the drugs. The test takes a few weeks. So I have to wait until then to go on meds. After my doctors appointment, I started feeling a tingling sensation on the top of my head. Like it's almost numb. Could I be getting taxoplasmosis with a t cell count of 225. I also started getting constipation and I have a white tissue discharge come out when I am using the restroom and I even saw a drop of blood in the toilet. I found a purple spot that's very small on my inner leg. So could I be getting Kaposis Sarcoma in my GI tract and stomach? I might just be worrying too much. But 225 is somewhat low, so I wasn't sure how open I was to infections and cancers.

Response from Dr. Young

Thanks for your post.

Sorry to hear about your diagnosis. I agree that it would be useful to obtain resistance tests prior to starting on treatment-- this is something that we try to do for all of our therapy-naive patients.

With a CD4 count over 200, it would be distinctly unusual to have toxoplasmosis or KS. That said, it's not a bad idea to have a detailed discussion about your symptoms with your doctor; an examination will likely help clarify exactly what is causing your symptoms and physical findings.

At this point, I'd make sure that you address the necessary vaccinations and other preventive health issues (like tobacco, mental health issues, sexually transmitted disease and TB screening).

Good health to you, BY



Previous
HAART VS GENERIC DRUG
Next
Med naive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement